Georgia, 2014

Hail and Damaging Winds in Georgia, June 6, 2014

June 6, 2014 · NWS CHS · 10 events in 5 counties and zones

Thunderstorms developed within strong instability as a strong mid level disturbance passed over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Thunderstorms developed within strong instability as a strong mid level disturbance passed over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 6, 2:51 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 2:51 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT FRI JUN 6 2014

.SYNOPSIS...
A WEAK FRONT WILL DROP SOUTH INTO THE AREA TONIGHT...THEN BECOME
NEARLY STATIONARY OVER THE REGION SATURDAY. THE FRONT WILL GRADUALLY
DISSIPATE BY SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM THE
NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
REST OF THE AFTERNOON AND THIS EVENING...WE CONTINUE TO FOCUS ON TWO
AREAS OF CONCERN FOR THUNDERSTORMS. THE FIRST IS SOUTHEAST GEORGIA
WHERE INSTABILITY IS HIGHEST AND CAPE VALUES ARE IN EXCESS OF 3000
J/KG. DEVELOPING CONVECTION ACROSS NORTH GEORGIA AND THE UPPER
SAVANNAH RIVER VALLEY WILL CONTINUE MOVING SOUTHEASTWARD AND INTO
THE SOUTHEAST GEORGIA AREA LATE THIS AFTERNOON. WITH DCAPE VALUES OF
1200 J/KG OR HIGHER...DAMAGING WIND GUSTS CONTINUE TO BE THE PRIMARY
THREAT ESPECIALLY IF THE STORMS ARE ABLE TO DEVELOP ANY
ORGANIZATION. THE OTHER AREA OF CONCERN IS FURTHER NORTH NEAR THE
DIFFUSE FRONT THAT IS SINKING SOUTHWARD. CONVERGENCE ALONG THE FRONT
MAY BE ENOUGH TO IGNITE A ISOLATED TO SCATTERED SHOWERS AND STORMS
ACROSS THE TRI-COUNTY AREA. ONE LIMITING FACTOR FOR SEVERE WEATHER
IN THIS AREA IS THE AMOUNT OF CLOUD COVER STILL LINGERING FROM THE
MORNING MCV WHICH HAS KEPT TEMPS IN THE 80S AND LIMITED INSTABILITY.

TONIGHT...THE FORECAST AREA WILL SOLIDLY BE IN THE PATH OF THE TRAIN
TRACKS ALOFT WITHIN THE WEST-SOUTHWEST FLOW AROUND THE PERIPHERY OF
THE UPPER RIDGE OVER TEXAS. THIS WILL ALLOW FOR ANY UPSTREAM
SHORTWAVE ACTIVITY TO TRANSLATE INTO THE REGION THROUGH THE NIGHT.
CONVECTION ASSOCIATED WITH THE AFTERNOON/EVENING THUNDERSTORMS
SHOULD COME TO AN END BY THE EARLY MORNING HOURS. POPS ARE TRICKY
BECAUSE COVERAGE WILL LARGELY BE DETERMINED BY BOUNDARY INTERACTIONS
THROUGH MUCH OF THE NIGHT. ALSO...MUCH LIKE LAST NIGHT...WE CANNOT
RULE OUT NOCTURNAL MCS ACTIVITY MAKING A RUN FOR THE REGION LATE IN
THE NIGHT. AS SUCH WE MAINTAIN AT LEAST SLIGHT CHANCE POPS THROUGH
THE PERIOD AND FUTURE UPDATES WILL HAVE TO TAKE STOCK OF ONGOING
REGIONAL RADAR TRENDS. LOWS WILL ONCE AGAIN ONLY FALL INTO THE LOW
TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ACTIVE AND UNSETTLED WEATHER IS EXPECTED THROUGH THE SHORT TERM
PERIOD. ON SATURDAY...A BROAD TROUGH WILL BE LOCATED TO THE
NORTHEAST WITH A WEAKENING RIDGE OVER THE GULF. THIS WILL LEAVE THE
FORECAST AREA WITHIN NORTHWEST FLOW...ALLOWING FOR SHORTWAVE ENERGY
TO TREK ACROSS THE AREA. AT THE SURFACE...A WEAK FRONT WILL BE
DROPPING SOUTH IN THE MORNING AND THEN IS EXPECTED TO LINGER OVER
THE REGION THROUGH THE DAY. GIVEN MOISTURE IN PLACE AND FORCING FROM
THE AFOREMENTIONED FRONT AND SHORTWAVE...SHOWERS/THUNDERSTORMS WILL
BE POSSIBLE. THE CHANCE FOR SEVERE WEATHER IS CERTAINLY
NON-ZERO...HOWEVER MARGINAL CAPE AND LACK OF SIGNIFICANT DEEP SHEAR
WILL KEEP THE THREAT ISOLATED AT THIS TIME. TEMPERATURES WILL BE
NEAR NORMAL...MAINLY IN THE UPPER 80S/AROUND 90. LOWS WILL BE MILD
AROUND 70/LOW 70S.

SUNDAY...THE WEATHER PATTERN WILL BE FAIRLY SIMILAR...WITH MORE
SHORTWAVE ENERGY EXPECTED TO SHIFT EAST ACROSS THE AREA. THE STALLED
FRONT WILL BE DISSIPATING WITH SURFACE HIGH PRESSURE BUILDING IN
FROM THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. IT SHOULD BE
ANOTHER PULSE-TYPE CONVECTION DAY...WITH WIDESPREAD ORGANIZED SEVERE
WEATHER UNLIKELY AT THIS TIME. TEMPERATURES WILL ONCE AGAIN REMAIN
NEAR NORMAL.

ON MONDAY...SURFACE HIGH PRESSURE WILL BE LOCATED OVER THE
ATLANTIC...WITH A TROUGH OF LOW PRESSURE DEVELOPING EAST OF THE
MOUNTAINS. THERE DOES NOT SEEM TO BE ANY SIGNIFICANT FORCING
MECHANISMS IN PLAY...HOWEVER TYPICAL DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY DURING PEAK HEATING
HOURS. HAVE MAINTAINED CHANCE POPS TO ACCOUNT FOR THIS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A WEAK MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND OVER THE SOUTHEASTERN
UNITED STATES INTO MIDWEEK...SETTING UP A GRADUAL WARMING TREND
AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY ADVANCING OVER THE EASTERN
CONUS. OVERALL HIGH TEMPS SHOULD RANGE IN THE LOW 90S OVER MOST
AREAS AWAY FROM THE COAST TUESDAY AND WEDNESDAY BEFORE CLOUD COVER
LIMITS TEMPS TO AROUND 90 DURING THE SECOND HALF OF THE WEEK.
OVERNIGHT LOWS SHOULD REMAIN NEAR 70 AWAY FROM THE COAST. ALTHOUGH
MUCH UNCERTAINTY REMAINS IN THE ARRIVAL TIME OF THE TROUGH FROM
THE WEST...THE GENERAL CONSENSUS IS THAT SHOWER AND/OR
THUNDERSTORM ACTIVITY WILL INCREASE MID TO LATE WEEK AS H5
SHORTWAVE ACTIVITY ROUNDS THE EASTERN EDGE OF THE TROUGH AND OVER
DEEPENING MOISTURE IN THE SOUTHEAST. HAVE THEREFORE MAINTAINED A
20-40 POP SCHEME OVER THE AREA EACH AFTERNOON...ESPECIALLY WHEN A
SEABREEZE WILL LIKELY MAKE WAY INLAND.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
KSAV...THE BIGGEST CONCERN REVOLVES AROUND THE THUNDERSTORMS
CURRENTLY BEGINNING TO DEVELOP ACROSS NORTH GEORGIA. THESE STORMS
ARE EXPECTED TO STEADILY MOVE SOUTHEASTWARD TOWARD THE AREA AND
ARRIVE IN THE LATE AFTERNOON HOURS. WE START WITH A VCTS MENTION
AT 22Z AND THEN A TEMPO FOR MVFR TSRA CONDITIONS BETWEEN 23Z-02Z.
ANY STORMS THAT IMPACT THE TERMINAL WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS. THEREAFTER...THERE MAY BE MORE
SHOWERS/THUNDERSTORMS LATE BUT THE OVERALL CONFIDENCE IN THIS
SCENARIO IS TOO LOW TO INCLUDE IN THE FORECAST. THERE ARE ALSO LOW
PROBABILITIES OF SHALLOW GROUND FOG...BUT HAVE KEPT OUT FOR NOW.

KCHS...THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR
SHOWER/THUNDERSTORM DEVELOP IN THE VICINITY OF A WEAK COLD FRONT
JUST TO THE NORTH. ITS UNCLEAR HOW MUCH DEVELOPMENT THERE WILL BE
GIVEN THE AMOUNT OF LINGERING CLOUD COVER. WITH THIS LOWER AMOUNT
OF CONFIDENCE WE HAVE KEPT JUST A VCTS MENTION FOR NOW.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS
EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.

&&

.MARINE...
TONIGHT...THE WEAK FRONT TO THE NORTH WILL SLOWLY DESCEND INTO THE
LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL EVENTUALLY TURN MORE
WESTERLY AND EVEN NORTHEASTERLY ACROSS THE SOUTH CAROLINA WATERS.
REGARDLESS...THE GRADIENT WILL NOT BE VERY TIGHT AND WIND SPEEDS
WILL BE 15 KT OR LESS WITH MANY AREAS EXPERIENCE PERIODS OF LIGHT
AND VARIABLE WINDS. SEAS WILL GENERALLY RANGE 1-2 FT WITHIN 20 NM
AND 2-3 FT BEYOND. ALSO OF NOTE IS THAT THUNDERSTORMS ACROSS LAND
AREAS MAY MOVE OUT OVER THE COASTAL WATERS THIS EVENING AND TONIGHT.
A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS
AND FREQUENT LIGHTNING.

SATURDAY THROUGH WEDNESDAY...CONDITIONS OVER THE WATERS ARE EXPECTED
TO REMAIN FAIRLY QUIET THROUGH THE EXTENDED. A WEAK FRONT IS
EXPECTED TO BE LINGERING IN THE VICINITY ON SATURDAY BEFORE
DISSIPATING ON SUNDAY. SURFACE HIGH PRESSURE WILL THEN BRIEFLY BUILD
TO THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. A TROUGH OF LOW
PRESSURE WILL THEN DEVELOP OVER LAND EARLY NEXT WEEK. OVERALL...A
WEAK PRESSURE GRADIENT WILL BE IN PLACE ALLOWING FOR WINDS TO BE 15
KNOTS OR LESS AND SEAS GENERALLY BELOW 3 FEET. THUS...CONDITIONS
WILL REMAIN WELL BELOW ADVISORY CRITERIA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...ECT
LONG TERM...DPB
AVIATION...BSH
MARINE...BSH/ECT
Hazardous weather outlook, Jun 6, 3:07 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUN 6 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-072015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
407 PM EDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
CONTINUE TO DEVELOP NORTHWEST OF THE AREA THIS AFTERNOON AND MOVE
SOUTHEASTWARD INTO THE REGION. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL BE FROM 5 PM
TO 11 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. THE
PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST
GEORGIA...AS WELL AS AREAS ALONG AND NEAR THE SOUTH CAROLINA SIDE
OF THE SAVANNAH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-072015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
407 PM EDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TO THE
NORTHWEST WILL MOVE OUT OVER THE COASTAL WATERS THIS EVENING. A
FEW OF THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS
ALONG WITH FREQUENT LIGHTNING STRIKES INTO THE EARLY MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 2:22 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI JUN 6 2014

SCZ050-061945-
CHARLESTON-
322 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR THE CHARLESTON AIRPORT...MOVING SOUTHEAST
AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SHADOWMOSS...I-26/I-526 INTERCHANGE...WESTMORELAND BRIDGE...WEST
ASHLEY...CITADEL MALL...CHARLES TOWNE LANDING...MARYVILLE...THE
CITADEL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3275 8007 3288 8016 3289 8014 3288 8014
      3290 8012 3289 8012 3289 8009 3293 8008
      3294 8009 3295 8007 3281 7993
TIME...MOT...LOC 1922Z 308DEG 10KT 3286 8005
Special weather statement, Jun 6, 3:16 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT FRI JUN 6 2014

SCZ050-062045-
CHARLESTON-
416 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR CAPWELLS CROSSROADS...MOVING SOUTH AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPWELLS CROSSROADS...RAVENEL...HOLLYWOOD...MEGGETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3269 8013 3266 8032 3281 8033 3282 8023
TIME...MOT...LOC 2016Z 350DEG 3KT 3277 8028
Special weather statement, Jun 6, 3:47 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUN 6 2014

SCZ049-050-062115-
CHARLESTON-COASTAL COLLETON-
447 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 515 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ADAMS RUN...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...HOLLYWOOD...MEGGETT...YONGES ISLAND...BEARS BLUFF...
WADMALAW ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3261 8004 3259 8011 3256 8016 3255 8019
      3256 8019 3254 8023 3251 8031 3272 8044
      3281 8030
TIME...MOT...LOC 2048Z 320DEG 15KT 3271 8030
Special weather statement, Jun 6, 4:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI JUN 6 2014

GAZ087-062145-
JENKINS-
509 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...8 MILES NORTHWEST OF PERKINS...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PERKINS...LAWTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3292 8203 3293 8195 3296 8186 3295 8184
      3295 8182 3294 8181 3293 8178 3291 8177
      3280 8185 3292 8204
TIME...MOT...LOC 2110Z 301DEG 15KT 3297 8204
Special weather statement, Jun 6, 4:51 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT FRI JUN 6 2014

GAZ137>141-062215-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
551 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 615 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CREEK ISLAND TO
RICEBORO...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICEBORO...CROSSROADS...ALLENHURST...WALTHOURVILLE...HALFMOON
LANDING...RETREAT...HARRIS NECK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3161 8153 3188 8178 3179 8134 3162 8113
      3159 8115 3158 8115 3157 8116 3156 8116
TIME...MOT...LOC 2151Z 302DEG 16KT 3181 8165 3172 8140

The radar

The Charleston,SC radar (KCLX), 109 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Liberty

When
June 6, 4:55 PM EST to 4:56 PM EST
Where
Liberty County, 0.91 mi NE of Gum Branch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.810, -81.620

A trained spotter reported nickel to quarter size hail.

Thunderstorm Wind, Candler

When
June 6, 5:36 PM EST to 5:37 PM EST
Where
Candler County, 1.5 mi NNW of Aline
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.390, -82.180

The Candler County 911 Call Center reported 2 trees down on Highway 57 South.

Thunderstorm Wind, Candler

When
June 6, 5:38 PM EST to 5:39 PM EST
Where
Candler County, 0.58 mi E of Metter
Measured
65 kt (75 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.400, -82.060

The Candler County 911 Call Center reported numerous trees down in and around the city of Metter.

Thunderstorm Wind, Bulloch

When
June 6, 6:00 PM EST to 6:01 PM EST
Where
Bulloch County, 0.69 mi S of Collegeboro
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.410, -81.780

A trained spotter reported 15 to 20 large trees down along a line from Register to Statesboro to Brooklet, Georgia.

Thunderstorm Wind, Bulloch

When
June 6, 6:05 PM EST to 6:06 PM EST
Where
Bulloch County, 0.69 mi S of Collegeboro
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.410, -81.780

A trained spotter reported numerous large trees down in Statesboro.

Thunderstorm Wind, Bulloch

When
June 6, 6:17 PM EST to 6:18 PM EST
Where
Bulloch County, 0.58 mi E of Brooklet
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.380, -81.660

A trained spotter reported 2 trees down.

Thunderstorm Wind, Bulloch

When
June 6, 6:30 PM EST to 6:31 PM EST
Where
Bulloch County, 3.57 mi E of Esla
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.210, -81.620

A trained spotter reported severe large limbs down.

Thunderstorm Wind, Liberty

When
June 6, 6:38 PM EST to 6:39 PM EST
Where
Liberty County, 0.91 mi SW of Fleming
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.870, -81.430

The public reported a tree down on Leroy Coffer Highway.

Thunderstorm Wind, Effingham

When
June 6, 6:43 PM EST to 6:44 PM EST
Where
Effingham County, 3.62 mi NE of Eden
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.210, -81.360

The Effingham 911 Call Center reported a tree down on 2 unoccupied vehicles along Royal Oak Drive.

Thunderstorm Wind, Chatham

When
June 6, 7:14 PM EST to 7:39 PM EST
Where
Chatham County, 0.69 mi N of Port Wentworth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.160, -81.170

A Chatham County emergency manager reported trees down on Bonny Bridge Road near Highway 25, Buckhalter Road near Ogeechee Road, Ford Avenue near Grove Point and Jimmy Deloach Parkway near Farm Lake Drive.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529213, 526697, 526698, 526713, 529214, 526695, 529215, 530228, 530231, 530233.